Florida, 2013

Tornado in Florida, June 25, 2013

June 25, 2013 · NWS TBW · 1 event in 1 county or zone

Deep moisture and weak flow aloft allowed thunderstorms to develop around Tampa Bay on sea breeze and outflow boundaries. A couple waterspouts developed in these storms, one of which moved onshore as a tornado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Deep moisture and weak flow aloft allowed thunderstorms to develop around Tampa Bay on sea breeze and outflow boundaries. A couple waterspouts developed in these storms, one of which moved onshore as a tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 25, 7:32 PM EST, 28 minutes earlier.

Area forecast discussion, Jun 25, 7:32 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
832 PM EDT TUE JUN 25 2013

.UPDATE...
CURRENT RADAR AND SATELLITE IMAGERY SHOW SEA BREEZE CONVECTION
ONGOING OVER SOUTHERN COASTAL COUNTIES OF OUR CWA. EXPECT THIS TO
MOVE OFFSHORE WITHIN THE NEXT FEW HOURS. LINGERING AREAS OF
CONVECTION ARE LOCATED NORTH OF THE WFO...SO HAVE INCREASED POPS IN
THAT AREA TO ACCOMMODATE. TOMORROW WILL SHAPE UP MUCH THE SAME AS
TODAY...WITH EASTERLY FLOW ACROSS THE AREA OVERNIGHT BEFORE SEA
BREEZE AGAIN AIDS DEVELOPMENT OF SHOWERS AND STORMS TOMORROW
AFTERNOON.

&&

.AVIATION...
TSRA PUSHING OFFSHORE AND MAY IMPACT SRQ OTHERWISE JUST VCNTY TSRA
OR SHRA UNTIL 03-05Z. ANTICIPATE ANOTHER ROUND OF TSRA WED
AFTERNOON. WINDS BECOME LIGHT EASTERLY OVERNIGHT THEN SOUTH AND
SOUTHWEST DURING WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  76  90  76  90 /  50  50  20  50
FMY  75  92  74  92 /  20  50  40  50
GIF  74  93  74  91 /  20  50  30  60
SRQ  74  90  74  90 /  50  40  20  30
BKV  71  91  71  91 /  50  40  20  50
SPG  78  90  78  89 /  50  40  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...MROCZKA/LEWIS
LONG TERM/AVIATION...RUDE
Hazardous weather outlook, Jun 25, 4:05 AM EST, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
505 AM EDT TUE JUN 25 2013

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-252200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
505 AM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A MOIST AND UNSTABLE AIRMASS COMBINED WITH DAYTIME HEATING AND THE
SEA BREEZES WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA.
THE EAST TO SOUTHEAST FLOW WILL BRING THE BEST STORM COVERAGE
TOWARDS THE WEST COAST OF FLORIDA DURING THE LATE AFTERNOON AND
EVENING HOURS. THE PRIMARY HAZARDS WILL BE STRONG GUSTY
WINDS...FREQUENT LIGHTNING...SMALL HAIL...AND LOCALLY HEAVY
RAINFALL WHICH COULD CAUSE MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
A MOIST AND UNSTABLE AIRMASS WILL ALLOW FOR SCATTERED
THUNDERSTORMS EACH DAY WITH THE SEA BREEZE CIRCULATIONS. EAST TO
SOUTHEAST FLOW THROUGH THURSDAY WILL FOCUS THE BEST COVERAGE OVER
THE COASTAL COUNTIES...THEN LATE IN THE WEEK THROUGH THE WEEKEND
A MORE SOUTH TO SOUTHWEST FLOW WILL SETUP SHIFTING THE BEST
CHANCES TO THE INTERIOR COUNTIES. THE PRIMARY HAZARDS WILL BE
STRONG GUSTY WINDS...FREQUENT LIGHTNING...SMALL HAIL AND LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PRC

In the hours before

Special weather statement, Jun 25, 3:43 PM EST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
443 PM EDT TUE JUN 25 2013

FLZ065-252115-
LEE-
443 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL LEE COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED NEAR BONITA SPRINGS...MOVING NORTHWEST AT 15 MPH. THIS
STRONG STORM WILL AFFECT BONITA SPRINGS...ESTERO...FORT MYERS BEACH
AND LOVERS KEY STATE PARK...UNTIL 515 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 116 AND 123.

GUSTY WINDS UP TO 45 MPH ALONG WITH FREQUENT LIGHTNING ARE EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.

&&

LAT...LON 2634 8186 2642 8191 2644 8195 2647 8198
      2652 8196 2645 8159 2642 8162 2641 8166
      2631 8166 2631 8181
TIME...MOT...LOC 2043Z 129DEG 14KT 2627 8175
Special weather statement, Jun 25, 4:20 PM EST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
520 PM EDT TUE JUN 25 2013

FLZ065-252200-
LEE-
520 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL AND COASTAL LEE
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUE TO INDICATES A
STRONG THUNDERSTORM LOCATED NEAR LOVERS KEY STATE PARK...OR 5 MILES
SOUTHEAST OF FORT MYERS BEACH...MOVING NORTHWEST AT 10 MPH. THIS
THUNDERSTORM WILL AFFECT BONITA SPRINGS...LOVERS KEY STATE
PARK...ESTERO AND FORT MYERS BEACH...UNTIL 600 PM EDT.

GUSTY WINDS UP TO 45 MPH WILL OCCUR ALONG WITH FREQUENT LIGHTNING.
SMALL HAIL WILL ALSO BE POSSIBLE WITH THIS STORM. TO BE SAFE GO
INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY
AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO
NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2634 8186 2642 8191 2644 8195 2647 8198
      2647 8201 2645 8200 2641 8207 2643 8214
      2644 8215 2661 8196 2640 8172 2631 8178
      2631 8181
TIME...MOT...LOC 2119Z 130DEG 11KT 2639 8188
Special weather statement, Jun 25, 6:30 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
730 PM EDT TUE JUN 25 2013

FLZ060-062-260000-
SARASOTA-CHARLOTTE-
730 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SARASOTA AND WESTERN
CHARLOTTE COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A STRONG
THUNDERSTORM LOCATED NEAR ENGLEWOOD...MOVING WEST AT 20 MPH. THIS
THUNDERSTORM WILL AFFECT WARM MINERAL SPRINGS...GULF COVE...ROTONDA
AND PALM ISLAND...UNTIL 800 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH ARE POSSIBLE ALONG WITH FREQUENT
LIGHTNING. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.

&&

LAT...LON 2677 8221 2681 8226 2680 8226 2682 8229
      2706 8246 2720 8251 2707 8217 2692 8212
      2692 8217 2682 8214 2678 8215
TIME...MOT...LOC 2329Z 106DEG 19KT 2695 8233
Special weather statement, Jun 25, 7:11 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
811 PM EDT TUE JUN 25 2013

FLZ055-060-260045-
MANATEE-SARASOTA-
811 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL MANATEE AND WESTERN
SARASOTA COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM CORTEZ TO MANASOTA KEY...OR
ALONG A LINE EXTENDING FROM BRADENTON TO ENGLEWOOD...MOVING
NORTHWEST AT 20 MPH. THESE STRONG STORMS WILL AFFECT AREAS AROUND
ELLENTON...BRADENTON AND SAMOSET...UNTIL 845 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH ARE POSSIBLE ALONG WITH FREQUENT
LIGHTNING. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.

&&

LAT...LON 2755 8275 2752 8270 2755 8264 2754 8251
      2724 8228 2695 8228 2694 8236 2690 8234
      2689 8235 2706 8246 2723 8253 2727 8258
      2730 8258 2739 8265 2744 8270
TIME...MOT...LOC 0010Z 123DEG 17KT 2747 8264 2690 8237
Special weather statement, Jun 25, 7:39 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
839 PM EDT TUE JUN 25 2013

FLZ050-051-055-260130-
HILLSBOROUGH-PINELLAS-MANATEE-
839 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS WILL AFFECT MANATEE...SOUTHERN PINELLAS AND
SOUTHWESTERN HILLSBOROUGH COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM SOUTH PASADENA TO 10 MILES
SOUTHWEST OF SARASOTA BRADENTON AIRPORT...OR ALONG A LINE EXTENDING
FROM SAINT PETERSBURG TO 10 MILES SOUTHWEST OF SARASOTA. THESE
DEVELOPING STORMS WERE MOVING WEST AT 15 MPH AND WILL AFFECT
SAWGRASS LAKE PARK...LEALMAN...KENNETH CITY AND VINOY PARK...UNTIL
930 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH WILL OCCUR ALONG WITH FREQUENT
LIGHTNING. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN
DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE
BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2783 8263 2772 8262 2770 8268 2764 8264
      2765 8206 2721 8205 2721 8225 2739 8225
      2739 8256 2743 8264 2739 8265 2761 8277
      2752 8270 2757 8262 2760 8262 2765 8268
      2761 8275 2787 8285 2788 8285
TIME...MOT...LOC 0038Z 103DEG 12KT 2777 8272 2726 8264

The radar

The Tampa radar (KTBW), 33 km away, was scanning. The volume nearest the first event began at 01:01 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Pinellas

When
June 25, 8:00 PM EST to 8:05 PM EST
Where
Pinellas County, 0.73 mi NNE of Saint Petersburg Beach to 0.64 mi NNE of Saint Petersburg Beach
Rating
EF0
Path length
0.14 mi
Path width
5 yd
Property damage
$2,000
Reported by
911 Call Center
Coordinates
27.719, -82.734

A waterspout over Pass-A-Grill Channel came onshore as a tornado. The Pinellas County 911 Call Center reported power lines down on 44th Avenue. Times and locations were estimated using radar data and 911 call logs.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyThe tornado archive for Florida, 2013Warnings in Florida, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460384.